I looked for a forum for auto-immune problems. I have been to several pulmonary doctors with my breathing problems. I have allergies. I have what appears to be severe asthma. The ONLY thing that rescues my breathing is Prednisone. I have tried approximately 15-20 other meds and I am currently on
Asmanex, Fexofenadine, Quinine Sulphate (cramps from Prednisone), Omnihist II
LA, Astelin Spray, Nasonex, Rhinocort Aqua, Xopenex, Albuterol Sulphates for the nebulizer, and a few others I can't remember. But you get the idea.
ONLY Prednisone rescues me. After many, hospital tests they explained it to me, in layman's terms I guess, that my auto-immune system is rejecting the air around me, so they put me on Prednisone for short periods of time..like a week or ten days. Prednisone is a bad medication to be on, but as the dr. said, the side effect of not breathing is _____??
By the way, after taking 40mg of Prednisone the first day and 20mg a day for a week, I feel like I could throw away the other meds.
Too bad Prednisone is so bad for us.
Has anyone else been told this? I would like to think I am not the only person with this malady.
I have been on 40 mg. of Prednisone daily for three weeks. I am being treated for a nasty autoimmune disorder affecting my hearing and balance. However, the prednisone does not agree with me at all. I am experiencing irregular heartbeats, I spent 24 hours in the emergency room with atrial fibrillation and I am nervous etc. The hearing issue is bad but I feel as if the cure is much worse than the problem. Anyone else have this bad a problem with this type of medicine?
What autoimmune disorder were you diagnosed with? I'm being treated for one as well and I have dysautonomia too, as well as bone and joint pain and chronic hives. I spent a month in the hospital total this summer including a week in rehab. I'm now on Cellcept so I hope that kicks in soon!
I have a serious ear problem called autoimmune vestibulopothy. I have lost a lot of hearing, mostly in my right ear, I have tinnitus and a slight imbalance problem because of all this. I have been on prednisone for 2 1/2 weeks @ 40 mg. daily. It does not agree with me at all. I went into atrial fibrillation and spent 24 hours in an emergency room. The docs say the drugs had nothing to do with it. I am also experiencing some irregular heartbeats wich they say IS caused by the Prednisone. I am calling the doc Monday and ask to be withdrawn from this drug. I just can not tollerate it. I am anxious, worry a lot, spacy and have these weird heartbeats. I am a 56 year old man.
my husband is on prednisone, he has HSP, an immune disorder that causes extreme stomach cramps, he was on 40 mg,slowly reduced every fortnight by 5 mg. He says it gives him a horrible feeling in the stomach, acid reflux etc. He is now down to 10mg but we may have to increase as the pain is back. It is important to have calcium supplements and an antacid while on this medication.
I continue to have problems withdrawing from Prednisone. I was on it for an autoimmune issue dealing with my ear. I was on 40mg. for 20 days and have reduced over the past 10 days to 2.5mg. this morning. The symptons, while on the stuff, were terible. Withdrawal is damn near as bad. I can not imaging going on this stuff again. I was not on it long but the withdrawal is tough.
Wow, I am lucky in several respects. I take as little prednisone as I can, but
have never had a problem quiting meds.
I was on neurontin for over a year, 900mg a day, just walked away.
I was on 7 SSRIs for over a year...one or two at a time, not seven all at once,
but I walked away with no side effects.
I have done this with other drugs, so I am very lucky in that respect.
I am also sorry to hear of your problems that require prednisone. It has been my breathing "rescue" for a few years now. I promise you, I don't leave home without at least 30 pills.
I was diagnosed with VCD about two weeks ago. Vocal Cord Dysfunction sounds like a joke, but when you breathe, your vocal cords open, mine close during an attack. The worst thing is...by the time you know the attack is in progress, you have exhaled. I am a 203 pound chunk of non-aspirated meat.
I hit the floor and spent last WEd in Critical Care.
So, as I look over my left shoulder I see two carts. One with oxygen and one with heliox. Heliox can get the oxygen past tight places. And VCD is like breathing thru a VERY small straw. To understand it, get up, walk rapidly out to the mail box and back, then continue breathing thru a SMALL straw. Not the big ones. Scary.
NOW...the pulmonologist put me on 40mg of prednisone a day and will have my bronchoscopy done tomorrow I hope. Very frustrating for me and probably for you. Best wishes with your efforts at getting away from prednisone. One doctor of mine asked why it is oral. Why not a spray? An inhaled spray would go straight to my lungs, maybe then the rest of our bodies would not be subjected to such a heavy dosage. I wish.